A 18-year-old female asked:
My acne seems to be getting worse when i use very strong medication for the pimples. i tried using tea tree oil but it just made it worse. i need help.
1 doctor answer • 3 doctors weighed in
Dr. Charles Gordonanswered
Specializes in Adolescent Medicine
OK: Have a talk with your doc about what acne is. By putting an oil on yr skin you are just blocking the oil glands on yr skin so I would expect it to indeed get worse. There are OTC preps with benzoyl peroxide (5% or 10%) which can help a lot. There are other meds by scrip. Good web sites are www.mayoclinic.com and www.johnshopkins.com
Created for people with ongoing healthcare needs but benefits everyone.
2.2k viewsReviewed >2 years ago
Last updated Sep 28, 2015
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.